Alert archive / Colorado / Red Flag Warnings in 2024

Red Flag Warning 12, NWS Pueblo, CO

March 29, 2024Baca County, Huerfano County, Las Animas County, Colorado

NWS Pueblo, CO issued this red flag warning at Mar 29, 2024, 3:41 AM MDT for Baca County, Huerfano County, Las Animas County, Colorado. It took effect at Mar 30, 2024, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2024, 3:41 AM MDT (09:41 UTC)
In effect from
Mar 30, 2024, 11:00 AM MDT
Expired
Mar 30, 2024, 7:00 PM MDT
In force
8 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Huerfano County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 117 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.7 hours before the alert went out and 312 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2024-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2024-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4411 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

888 
WWUS85 KPUB 290941
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
341 AM MDT Fri Mar 29 2024


COZ233-237-300145-
/O.UPG.KPUB.FW.A.0011.240330T1700Z-240331T0100Z/
/O.NEW.KPUB.FW.W.0012.240330T1700Z-240331T0100Z/
/O.CON.KPUB.FW.W.0011.240329T1700Z-240330T0100Z/
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
341 AM MDT Fri Mar 29 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 233 AND 237...
...RED FLAG WARNING HAS 
BEEN ISSUED FROM 11 AM TO 7 PM MDT SATURDAY FOR GUSTY WINDS AND 
LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 233 AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 7 PM MDT Saturday. The Fire Weather Watch is
no longer in effect.

* Affected Area...Fire Weather Zones 233 and 237.

* Winds...Southwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
243 
WWUS85 KPUB 292056
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
256 PM MDT Fri Mar 29 2024

COZ233-237-301300-
/O.NEW.KPUB.FW.A.0012.240331T1700Z-240401T0300Z/
/O.CON.KPUB.FW.W.0011.000000T0000Z-240330T0100Z/
/O.CON.KPUB.FW.W.0012.240330T1700Z-240331T0100Z/
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
256 PM MDT Fri Mar 29 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
233 AND 237...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 233 AND 237...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 233 AND 237...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Sunday morning through Sunday evening.

* Affected Area...Fire Weather Zones 233 and 237.

* Winds...For the Red Flag Warnings This Afternoon and Saturday, 
  Southwest winds 15 to 20 mph with gusts up to 35 mph. For the 
  Fire Weather Watch on Sunday, Southwest winds at 20 to 30 mph 
  with gusts up to 50 mph.

* Relative Humidity...As low as 10 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ227>232-234>236-301300-
/O.NEW.KPUB.FW.A.0012.240331T1700Z-240401T0300Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
256 PM MDT Fri Mar 29 2024

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 227, 228, 229, 230, 231, 232, 234, 235, AND 236...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Sunday morning through Sunday evening.

* Affected Area...Fire Weather Zones 227, 228, 229, 230, 231, 
  232, 234, 235 and 236.

* Winds...Southwest winds at 20 to 30 mph with gusts up to 45 
  mph.

* Relative Humidity...As low as 12 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
532 
WWUS85 KPUB 300050
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
650 PM MDT Fri Mar 29 2024


COZ233-237-301700-
/O.EXP.KPUB.FW.W.0011.000000T0000Z-240330T0100Z/
/O.CON.KPUB.FW.W.0012.240330T1700Z-240331T0100Z/
/O.CON.KPUB.FW.A.0012.240331T1700Z-240401T0300Z/
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
650 PM MDT Fri Mar 29 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 233 AND 237...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 233 AND 237...
...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
233 AND 237...

* Affected Area...Fire Weather Zones 233 and 237.

* Winds...Southwest 15 to 20 mph with gusts up to 35 mph for
  Saturday. For the Fire Weather Watch on Sunday, southwest winds
  20 to 30 mph with gusts up to 50 mph.  

* Relative Humidity...As low as 11 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ227>232-234>236-301700-
/O.CON.KPUB.FW.A.0012.240331T1700Z-240401T0300Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
650 PM MDT Fri Mar 29 2024

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 227, 228, 229, 230, 231, 232, 234, 235,
AND 236...

* Affected Area...Fire Weather Zones 227, 228, 229, 230, 231, 
  232, 234, 235 and 236.

* Winds...Southwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 12 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
903 
WWUS85 KPUB 300944
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
344 AM MDT Sat Mar 30 2024


COZ229-230-310145-
/O.UPG.KPUB.FW.A.0012.240331T1700Z-240401T0300Z/
/O.NEW.KPUB.FW.W.0013.240331T1700Z-240401T0300Z/
/O.EXA.KPUB.FW.W.0012.240330T1700Z-240331T0100Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
344 AM MDT Sat Mar 30 2024

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 229 AND 230...
...RED FLAG WARNING HAS BEEN ISSUED FROM 11 AM TO 9 PM MDT SUNDAY
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 
229 AND 230...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM this morning to 7 PM MDT this evening. A Red
Flag Warning has also been issued from 11 AM to 9 PM MDT Sunday.
The Fire Weather Watch is no longer in effect.

* Affected Area...Fire Weather Zones 229 and 230.

* Winds...Southwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ233-237-310145-
/O.UPG.KPUB.FW.A.0012.240331T1700Z-240401T0300Z/
/O.NEW.KPUB.FW.W.0013.240331T1700Z-240401T0300Z/
/O.CON.KPUB.FW.W.0012.240330T1700Z-240331T0100Z/
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
344 AM MDT Sat Mar 30 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 233 AND 237...
...RED FLAG WARNING HAS BEEN ISSUED FROM 11 AM TO 9 PM MDT SUNDAY
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 
233 AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 9 PM MDT Sunday. The Fire Weather Watch is
no longer in effect.

* Affected Area...Fire Weather Zones 233 and 237.

* Winds...Southwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ227-228-231-232-234>236-310145-
/O.UPG.KPUB.FW.A.0012.240331T1700Z-240401T0300Z/
/O.NEW.KPUB.FW.W.0013.240331T1700Z-240401T0300Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
344 AM MDT Sat Mar 30 2024

...RED FLAG WARNING HAS BEEN ISSUED FROM 11 AM TO 9 PM MDT SUNDAY
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 
227, 228, 231, 232, 234, 235, AND 236...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 9 PM MDT Sunday. The Fire Weather Watch is
no longer in effect.

* Affected Area...Fire Weather Zones 227, 228, 231, 232, 234, 
  235 and 236.

* Winds...Southwest 15 to 25 mph with gusts up to 45 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
850 
WWUS85 KPUB 302047
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
247 PM MDT Sat Mar 30 2024

COZ226-311300-
/O.EXA.KPUB.FW.W.0013.240331T1700Z-240401T0300Z/
Northern El Paso County Including Monument and Black Forest-
247 PM MDT Sat Mar 30 2024

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY FOR 
FIRE WEATHER ZONE 226...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from 11 AM to 9 PM MDT Sunday.

* Affected Area...Fire Weather Zone 226.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 15 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ229-230-233-237-311300-
/O.CON.KPUB.FW.W.0012.000000T0000Z-240331T0100Z/
/O.CON.KPUB.FW.W.0013.240331T1700Z-240401T0300Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
247 PM MDT Sat Mar 30 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR FIRE WEATHER ZONES 229, 230, 233, AND 237...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT 
SUNDAY FOR FIRE WEATHER ZONES 229, 230, 233, AND 237...

* Affected Area...Fire Weather Zones 229, 230, 233 and 237.

* Winds...Southwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 11 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ227-228-231-232-234>236-311300-
/O.CON.KPUB.FW.W.0013.240331T1700Z-240401T0300Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
247 PM MDT Sat Mar 30 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
SUNDAY FOR FIRE WEATHER ZONES 227, 228, 231, 232, 234, 235, AND 
236...

* Affected Area...Fire Weather Zones 227, 228, 231, 232, 234, 
  235 and 236.

* Winds...Southwest 15 to 25 mph with gusts up to 45 mph.

* Relative Humidity...As low as 11 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 28, 10:46 PM MDT, 4 hours 55 minutes earlier. Its key messages:

  • Increasing Fire Danger is expected from tomorrow through Sunday across our plains.
  • A Winter Weather Advisory is in effect for tonight through early Saturday morning across the central mountains,
  • Cooler temperatures and rain/snow chances return for the lower elevations early next week.
Area forecast discussion, Mar 28, 10:46 PM MDT, 4 hours 55 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1046 PM MDT Thu Mar 28 2024

.KEY MESSAGES...

- Increasing Fire Danger is expected from tomorrow through Sunday
  across our plains.

- A Winter Weather Advisory is in effect for tonight through
  early Saturday morning across the central mountains,

- Cooler temperatures and rain/snow chances return for the lower
  elevations early next week.

&&

.SHORT TERM /THROUGH FRIDAY/...
Issued at 334 PM MDT Thu Mar 28 2024

Currently...

Satellite imagery depicts mostly clear skies over the plains this
afternoon, with increasing cloudiness over the high country.
Temperatures have risen into the 60s across the lower elevations as
of 2pm, with dew points mostly in the mostly in the teens and single
digits. Notably, Fort Carson is experiencing red flag conditions
this hour, due to narrow gap flow winds across the area.

Tonight..

This evening into tonight...the mid-level ridge will continue to
slide eastward and flatten across the area. As this occurs, a weak
mid-level short wave and increasing lower level moisture will
allow for some upsloping snow showers to resume across the San
Juans and Sawatch Range overnight. Given the best forcing with
the short wave will be north of the area, anticipate that
upsloping snow showers will be increasing and becoming more
persistent overnight for the central mountains. Accumulation
amounts will be light to moderate, with highest amounts over
western Chaffee county above 11,000 feet, where 5-10 inches of
new snow is expected by tomorrow night. A Winter Weather
Advisory goes into effect at midnight and remains in place until
6am Saturday morning for the eastern Sawatch Mountains.

Tomorrow..

Early morning low temperatures look to remain just a couple
degrees above normal, with most of our plains starting out
Friday a few degrees above freezing. We warm quickly under
mostly sunny skies and breezy west-southwesterly winds, with
daytime highs soaring into the 70s across most of our eastern
plains, into 60s for the I-25 corridor, and into the 50s for
mountain valleys. Snow continues over the highest elevations of
the Continental Divide throughout the day tomorrow, with some
very light wintry precip possible for several hours over Teller
County tomorrow afternoon as well, though no accumulation is
expected over the Pikes Peak region.

As a trough continues to dig in across the Rockies, southwesterly
winds increase over southern portions of our forecast area. Gusty
winds and low relative humidity will lead to periods of critical
fire weather conditions, beginning on Friday afternoon across our
southeastern plains. A Red Flag Warning has been issued for Baca
County and eastern Las Animas County for tomorrow afternoon, where
winds are expected to gust up to 25 mph, and relative humidities as
low as 13% are expected.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Issued at 334 PM MDT Thu Mar 28 2024

Saturday and Sunday..

For the Plains..Models continue to bring a trough across the
southern Rockies through the weekend, with a low tracking down
the California Coast until it splits into two separate lobes of
energy late Saturday into Sunday. The southern extent of the
trough and the southern lobe of energy continue to push further
south throughout Sunday. As the amplitude of the trough deepens,
and jet energy increases over the region, our winds and overall
dryness will both increase as well. This will mean three days
(Friday through Sunday) of increasing dryness for our
vegetation, three days of above normal temperatures, and
increasing wind speeds each day as well, with Sunday being the
most impactful and most widespread day of expected Fire Danger.
We have gone ahead with a Fire Weather Watch for our
southeastern plains for Saturday afternoon as well, though this
area could be expanded in both timing and/or areal extent as
this period gets closer in time. Fire Weather Highlights are
Very Likely (>90%) for Sunday also. Please avoid all actions
that could start a fire this weekend!

For the High Country..

After a brief 6 to 12 hour lull in mountain snow early Saturday
morning, light snow showers pick back up off and on over the
weekend, though accumulations remain very light until later
Sunday evening. Snow remains limited to the highest peaks of the
central mountains the San Juans, with generally less than 3
inches of new snow expected through the weekend timeframe. That
said, very strong winds are expected this weekend, with gusts up
to 60mph expected on Saturday and up to 70mph expected on
Sunday. Strongest gusts are likely over the Sangres late Sunday
afternoon and into Sunday evening, which coincides with when
snow showers are likely to begin to make their way into the
eastern mountains..

Monday through Thursday...

A positively tilted longwave trough over the Great Basin will
continue to advance eastward and over the region on Monday. There is
going to be an ample amount of mid-level moisture associated with
this, and while the general position of the trough is similar
between the deterministic models, there is some slight disagreement
in terms of the speed and progression of this as it moves overhead
throughout the day. The GFS model keeps the movement a little slower
than both of the ECMWF and Canadian solutions. Due to this, there is
still some uncertainty as to how this will evolve and which parts of
southeast Colorado will be impacted the most. If the GFS resolves
this the best, there could be showers continuing into the later
hours on Tuesday, whereas the ECMWF and Canadian have things
clearing out by early Tuesday morning.

Snow will continue to increase over the higher terrain
throughout the day on Monday. Given the orientation of this
trough, with strong southwesterly flow in the mid-levels and
plenty of moisture advection, the southwestern mountains will
likely receive the highest amounts of total snowfall. Initially,
there will be strong and gusty surface winds ahead of the
passage of this trough, especially over the southeastern plains.
However, relative humidity values at this time look to remain
high enough being that it is still early in the day to where
fire weather conditions should not be a concern. These winds
look to then come around out of the north to northeast by later
in the morning with the passage of a cold front and this will
also help to reinforce higher humidity values with cold air
advection as temperatures steadily drop off throughout the day.
Snow levels will likely remain high enough to where a majority
of the precipitation will be in the form of rain over the
plains, although there could be some mixing of snow for the
higher elevations during the day, generally above 5500 to 6000
ft elevation. This will eventually transition over to all snow
going into the late night hours on Monday through Tuesday
morning. A consensus of model guidance does suggest that most of
the precip should come to an end by Tuesday morning, with
possibly some snow showers still ongoing into the afternoon
hours on Tuesday over the southern mountains and Raton Mesa
area.

The trough will continue to exit with a ridge building in over
the region by Wednesday and high pressure conditions back in
control going into Wednesday through Thursday. This will allow
for a nice rebound in temperatures with highs back around the
seasonal average on Wednesday and perhaps even a few degrees
above average by Thursday for locations within the San Luis
Valley over the plains as downsloping and adiabatically warming
southwesterly winds return. This could also bring about the
threat of fire weather conditions during the afternoon over
portions of the plains on Thursday.   -Stewey

&&

.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/... Issued at 1045 PM
MDT Thu Mar 28 2024

VFR conditions are expected to prevail for all TAF sites (KALS,
KCOS, and KPUB) throughout the forecast period. Winds will be more
synoptically driven at all terminals by an approaching low pressure
system throughout the day, but then weaken and become more diurnally
influenced at night. Southwesterly winds will gust as high as 37 kts
at KALS, 32 kts at KPUB, and 28 kts at KPUB by the afternoon and
throughout the early evening tomorrow, then winds will begin to
subside again towards the end of the forecast period.   -Stewey

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 6 AM MDT Saturday for COZ060.
Red Flag Warning from 11 AM to 7 PM MDT Friday for COZ233-237.
Fire Weather Watch from Saturday morning through Saturday
evening for COZ233-237.

&&

SHORT TERM...EHR
LONG TERM...EHR/STEWARD
AVIATION...STEWARD
Hazardous weather outlook, Mar 28, 3:33 PM MDT, 12 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
333 PM MDT Thu Mar 28 2024

COZ058>089-093>099-292145-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
333 PM MDT Thu Mar 28 2024

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Evening and Tonight

Snow showers are expected over the mountains later this evening
and overnight. Showers will increase in coverage during the
overnight hours, with the most widespread snow over the western
slopes of the central mountains. Snow could be moderate to heavy
at times, especially through mountain passes.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Moderate to heavy at time snowfall is expected over the western
slopes of the central mountains late tonight and into Friday,
where 5 to 10 inches of of wind driven snow is expected by
Saturday morning. Travel could be dangerous at times, especially
through mountain passes!

Critical fire weather conditions are expected each afternoon
through Sunday, with greatest certainty over the far southeast
plains. Please avoid actions that could start a fire this weekend!

Mountain snow is expected to pick up on Sunday and last through at
least Tuesday. There still exists some uncertainty with the
incoming system, but there is also the chance for some wintry
weather across parts of the lower elevations.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

EHR/EHR

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 2:56 PM MDTFire Weather WatchPUBBaca, Bent, Crowley, El Paso, Huerfano, Kiowa and 4 more13 hr

Nearby

Red Flag Warnings in Colorado, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.